Informa Maritime is part of the Knowledge and Networking Division of Informa PLC

This site is operated by a business or businesses owned by Informa PLC and all copyright resides with them. Informa PLC's registered office is 5 Howick Place, London SW1P 1WG. Registered in England and Wales. Number 3099067.

Informa
08:30 - 09:00 30 mins
CruiseConnect
Coffee and Registration
09:00 - 09:10 10 mins
CruiseConnect
Chairman’s Welcome and Introduction to CruiseConnect Summit
  • Eric Visser - Director, Seagoing Workforce Management, Holland America Group
09:10 - 09:30 20 mins
Info
CruiseConnect
Delivering the Luxury Travel Experience: The promise of authenticity
  • Artur Pankowski - AVP General Manager RCL Regional Operating Headquarters, Royal Caribbean Cruises Ltd.

The expansion of the industry into more diverse markets means that we are seeing an increasing demand for specialised service, one that is in line with the customer promise. Guests require the authentic experience. From a crewing perspective, this is shaping up to be an authentic challenge.

09:30 - 09:50 20 mins
CruiseConnect
Economic Outlook| Investments, Shipbuilding and Supply & Demand Dynamics: Vulnerabilities and impact on crew supply
  • Marcus Hand - Editor, Seatrade Maritime News
10:35 - 11:15 40 mins
CruiseConnect
Coffee and Networking Break
11:15 - 11:35 20 mins
Info
CruiseConnect
Redefining Career at Sea
  • Alexander Avanth - Director of Business Innovation, PTC Holdings

Technology is becoming democratized, and it is becoming increasingly hard for companies, who are not completely tech-driven, to differentiate. The sole factor for competitive advantage in the future will be people, but for a company to acquire the right people it must redesign career development for the individual. For the maritime industry, the challenge is how to redefine the seafarer career when juggling technologies of a new world, regulations from an old world, and a complex value-oriented generation of the present.

This talk aims to inform the audience on:

  • Why talent and career development should be part of any organizational strategy.
  • How soft skills trumps hard skills in defining 21st century talent.
  • What a brand and value statement means in terms of impact for company culture and employer/individual sensmaking.
11:35 - 11:55 20 mins
CruiseConnect
How to meet the IGF-code for crew on LNG-powered cruise vessels
  • Tone-Merete Hansen - Vice President, Kongsberg Digital
11:55 - 12:40 45 mins
Info
CruiseConnect
Operators Panel| Growing Pains: sourcing, talent acquisition and mega ships. How is the industry planning for the future?
  • Moderator Eric Visser - Director, Seagoing Workforce Management, Holland America Group
  • Henri Lefering - Director Marine Talent Acquisition, Holland America Line and Seabourn
  • Artur Pankowski - AVP General Manager RCL Regional Operating Headquarters, Royal Caribbean Cruises Ltd.
  • Nico Corbijn - Vice President, Crew Management, MSC HR
  • Tino Hensel - Vice President Marine HR, Carnival Maritime

Given current and future business needs, crew supply may prove to be the biggest disruptor in the cruise industry. This panel of operators will address:

  • The overcapacity bubble and getting the right people on board
  • Current and emerging supply centres – any challenges ahead?
  • Streamlining the Recruitment process – what strategies work?
  • Can the manpower sector deliver the right numbers and right quality of crews?
12:40 - 14:00 80 mins
CruiseConnect
Networking Lunch
14:00 - 14:20 20 mins
CruiseConnect
Keynote: Recruiting and Retaining Your Brand Ambassadors
  • Nico Corbijn - Vice President, Crew Management, MSC HR
14:00 - 16:00 120 mins
Info
Meeting with the Representatives of the Government of the Philippines
Stakeholder Meeting with the Government of the Philippines (Registration from 13:00)
  • Moderator Gerardo Borromeo - Vice President, Philippines Shipowners Association
  • Atty Vera Joy S. Ban-Eg - Deputy Executive Director, Standards of Training, Certification and Watchkeeping for Seafarers (STCW), Maritime Industry Authority (MARINA)
  • Josefino I. Torres - Deputy Administrator, Overseas Workers Welfare Administration (OWWA)
  • Vice Admiral Narciso A Vingzon Jr - Officer in Charge Office of the Administrator, Maritime Industry Authority (MARINA)
  • The Honorable Congressman Jesulito A. Manalo - Chairman, ANGKLA – Maritime Party of the Philippines & Congressman, House of Representatives

In a private setting, representatives of Government agencies in the Philippines will take questions from the audience and discuss policy updates, legislation and future plans for the business environment in the Philippines. 

Do not miss your chance to participate in this high-level meeting and get meaningful and comprehensive responses to your questions. 

The meeting does not allow access to press, as we will be applying Chatham House Rules. Please respect the format, which was set so that all parties involved can benefit the most from the meeting. 

14:20 - 14:40 20 mins
Info
CruiseConnect
A Talent Management Approach to Recruitment in Shipping (via Skype)
  • Magali Bertolucci - Director of Crew Development & Strategy, MSC Cruises

Industry leaders regularly voice concerns over their future senior pipeline, but now the combination of demographic change, new technologies, shifting skill demands, and the evolving preferences and expectations of employees and customers, are creating new challenges for talent professionals. This presentation will focus on key changes to your recruitment strategy which are proven to aid both your recruitment and retention:

•             Creating approach that will help people show what they can do, irrespective of their previous experience and achievements. Recruit for the future, not because of the past.

•             Improving your approach to onboarding

•             Ensuring mechanisms for regular, real-time feedback

14:40 - 15:00 20 mins
Info
CruiseConnect
Modernizing Asian Ferry Services through Best Practice Training
  • Dave Boldt - Sales Executive, Marine Learning Systems
  • Mary-Ann Pastrana - Executive Vice President, Archipelago Phillippine Ferries Corp

In 2010, Archipelago Philippine Ferries Corp. (FastCat) embarked on a modernization program to upgrade and expand their ferry and shipping services. Ferry travel in the Philippines at that time was often considered uncomfortable: with inadequate, slow vessels and under-trained crew. Determined to making the passengers’ well-being and security a top priority, APFC invested millions of dollars to acquire the country's first fleet of catamaran ferries. To support this growth and to ensure the safest, best possible service, APFC also embarked on a program to improve their training with a move towards a blended learning approach and creating a standardized training infrastructure. As a by-product of this move, they are advancing the training of Philippine maritime cadets and demonstrating to the local shipping industry that it is possible to operate modern, safe and comfortable vessels in the Philippines back by efficient and highly effective modern training.


This presentation proposes to shed light on how a growing passenger vessel operator is addressing training, safety and customer service, and the challenges they have encountered so far in their implementation process. The presentation will look at how training at APFC is affected by their environment, from the need to attract younger people to a career in seafaring, to raising the bar in maritime training across the country, the lack of existing infrastructure and internet connectivity issues. The presentation will also focus on what FastCat hopes to achieve with their move to blended learning and their vision for the future of transportation in the Philippines.


15:00 - 15:45 45 mins
Info
CruiseConnect
Spotlight on Training – Facilities, strategies and implementation
  • Moderator Eric Visser - Director, Seagoing Workforce Management, Holland America Group
  • Capt. Pradeep Chawla - Chairman/ Managing Director QHSE & Training, GlobalMET/ Anglo-Eastern Ship Management Ltd.
  • Anthony H. Gould AFNI FRGS - Chairman and CEO, Galileo Maritime Academy
  • Dennis Tablante - EVP and COO, Malayan Colleges Laguna
  • Antonella Varbaro - Fleet Hotel Human Resources Director, Costa Crociere

In an industry of high-demand, high-pace and high-standards, the training function cannot be over emphasized. The difference between a safe and memorable voyage and loss customer loyalty and potential catastrophe has and will always be the approach to training. This panel will discuss:

  • Training standards: industry vs company
  • Future regulations, implementation and uncertainty
  • Strategies for training, assessment and implementation to enhance and accelerate the on-boarding process, as well as safety at sea
  • Training technologies and facilities of the future  
15:45 - 16:15 30 mins
CruiseConnect
Coffee and Networking Break
16:00 - 18:30 150 mins
Meeting with the Representatives of the Government of the Philippines
Free Time
16:15 - 16:35 20 mins
CruiseConnect
Crew Welfare - a solution for the industry (remote via video)
  • Douglas Diggle - Founder/ CEO, Cruise Shipping Association / Across Oceans Group
  • Henry Murphy - Founder / COO, & CEO Clavis Inc / Across Oceans Group
16:35 - 17:20 45 mins
Info
CruiseConnect
Assessing the Impact of Environment and Sustainability Standards on Crewing
  • Moderator Eric Visser - Director, Seagoing Workforce Management, Holland America Group
  • Aron Sorensen - Head of Maritime Technology & Regulation, BIMCO
  • Natalie Shaw - Director Employment Affairs, International Chamber of Shipping (ICS)
  • Capt. Robert Fay - Senior Vice President, Maritime Operations, International Registries, Inc.

With the 2020 sulphur cap imposed by IMO looming, the progress in LNG propulsion, the mounting pressures from the customer base for business to become more sustainable, there are big questions as to how operators will manage expectations, as well as the impact these pressures will have on the crewing function. This panel will address these concerns and take questions from the audience

17:20 - 17:25 5 mins
CruiseConnect
Chairman’s Closing Remarks and Close of Summit
  • Eric Visser - Director, Seagoing Workforce Management, Holland America Group
18:30 - 20:30 120 mins
Info
Joint Sessions
KVH Pre-Conference Drinks Reception
Showing of Streams
Showing of Streams
Showing of Streams